Can you take 2 antidepressants together over a period of time to combat depression if all else fails?
Hi, Alan! It's best not to take two antidepressants from the same class (both Zoloft and Cymbalta are serum serotonin re-uptake inhibitors) unless under a doctor's strict supervision:
A better choice might be an antidepressant with an add-on such as Abilify or Rexulti or adding a mood stabilizer such as lithium or Lamictal.
Wildcatvet is right, there is an interaction. Cymbalta (an SNRI) and Zoloft ( an SSRI) Can cause a rare but serious condition called Serotonin Syndrome. This combination is sometimes used in patients who are resistant to other monotherapies or combinations. If your doctor prescribed then yes you can use it. Do however monitor for symptoms of serotonin syndrome such as nausea, sweating, tachycardia, confusion, restlessness and headaches.
I was on 100 mg of Zoloft and I was completely robotic. I went through the motions of life but was completely emotionless. My brother is on Cymbalta and said he feels great. So I went to my GP and asked to make the switch. So I dropped to 50 mg Zoloft and added 20 mg of Cymbalta. It was supposed to be for a week and then drop the 50 mg of Zoloft completely and continue with Cymbalta. However, within 3 days of the adjustment I felt amazing. It's now been 2 weeks and I'm still taking the same dose of both. My head hasn't been this clear in a long time and my energy is so high I'm constantly on the go. I don't want to change anything. I need to see how my GP feels about it but for me the combo of the two is flawless. Definitely talk to your doctor and see what he/she says. Best of luck!!!
Work with your doctor, I was put on two because SSRI's didn't work, Effexor pooped out a little, another one may be a good augmentation if you are not getting full relief with one antidepressant, so my doctor said.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.